MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH

STRYKER TRAUMA KIEL SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH
Model Number 1910-2000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the following: "on (b)(6) 2021, the sonic anchor implant was not 'melting' correctly and was pulled out of the patient's foot.Through trial and error, several more implants also failed to 'melt' correctly.Drilled and then try to implant bioabsorbable piece.Sonic anchor is only melting top portion of implant.Troubleshooted the machine today and it did not work.Surgery was completed with a sonic anchor from another company.Reporter will provide the product catalog information for the machine later.".
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.Results: visual inspection: the console was received with the warranty seal intact.Also labels were noticed on the cover.Functional inspection: the console was power cycled and able to complete the boot process.Software version: 2.10 qip10174 inspection was performed and passed.In addition the console was inspected internally for abnormalities.None were observed.The probable root could be the handpiece.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
The customer reported the following: "on (b)(6), 2021, the sonic anchor implant was not 'melting' correctly and was pulled out of the patient's foot.Through trial and error, several more implants also failed to 'melt' correctly.Drilled and then try to implant bioabsorbable piece.Sonic anchor is only melting top portion of implant.Troubleshooted the machine today and it did not work.Surgery was completed with a sonic anchor from another company.Reporter will provide the product catalog information for the machine later.".

Brand Name
SONICFUSION¿ ULTRASONIC GENERATOR SONICPIN®
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12928514
Report Number0008031020-2021-00488
Device Sequence Number19863012
Product Code HTY
UDI-Device Identifier07613252495079
UDI-Public07613252495079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1910-2000
Device Catalogue Number19102000
Device Lot Number17J585754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown